Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Tulsa, OK

August 23, 2011Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 23, 2011, 6:21 PM CDT for Choctaw County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2011, 6:21 PM CDT (23:21 UTC)
Expired
Aug 23, 2011, 6:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 176 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WWUS84 KTSA 232321
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT TUE AUG 23 2011

OKZ053-232345-
CHOCTAW OK-
621 PM CDT TUE AUG 23 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN CHOCTAW

AT 622 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF FROGVILLE...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FROGVILLE...SAWYER...FORT TOWSON...
SWINK...HUSKEY...FALLON AND RAYMOND GARY STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3386 9546 3402 9545 3403 9516 3394 9517
      3395 9522 3393 9524 3390 9524 3388 9526
      3389 9527 3387 9531 3388 9533 3387 9534
      3386 9539
TIME...MOT...LOC 2322Z 273DEG 4KT 3393 9535

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 23, 3:05 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 23, 3:05 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
305 PM CDT TUE AUG 23 2011

.DISCUSSION...
MID-LEVEL MOISTURE HAS KEPT TEMPERATURES DOWN ACROSS
MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
THIS AFTERNOON. HOWEVER...TEMPERATURES ACROSS SOUTHEAST
OKLAHOMA HAVE SOARED INTO THE TRIPLE DIGITS.
ISOLATED SHOWERS ALSO CONTINUE AT THIS HOUR ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WILL DECIDE
RIGHT BEFORE PRESS TIME ON POPS FOR TONIGHT. MODELS ARE
NOT TOO EXCITED ABOUT PRECIP CHANCES TONIGHT BUT I AM
LITTLE CONCERNED ABOUT A MID-LEVEL SHORTWAVE CURRENTLY
ACROSS WESTERN KANSAS THAT WILL AFFECT THE AREA LATER
TONIGHT.

THE HEAT IS EXPECTED TO RETURN FULL FORCE ON WEDNESDAY WITH
TRIPLE DIGIT TEMPERATURES EXPECTED ACROSS MUCH OF THE REGION.
WILL KEEP THE HEAT ADVISORY IN IT'S CURRENT CONFIGURATION FOR
NOW.

A WEAK FRONTAL BOUNDARY IS SLATED TO MOVE THROUGH THE REGION
WEDNESDAY NIGHT INTO THURSDAY THAT SHOULD KNOCK TEMPERATURES
DOWN A FEW DEGREES. ANOTHER COLD FRONT MAY TRY TO MOVE THROUGH
THE AREA LATE THIS WEEKEND INTO EARLY NEXT WEEK. MAY BE TOO
OPTIMISTIC (COLD) WITH TEMPERATURES NEXT MONDAY AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79 104  75  95 /  20  10  10  10
FSM   75 104  77  99 /  20  10  10  10
MLC   77 106  77 102 /  20  10  10  10
BVO   73 104  70  95 /  20  10  10  10
FYV   74 100  70  92 /  20  10  10  10
BYV   72  98  70  90 /  20  10  10  10
MKO   74 103  75  97 /  20  10  10  10
MIO   74 102  71  92 /  20  10  10  10
F10   76 105  76  98 /  20  10  10  10
HHW   75 104  77 104 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ064-
     OKZ065-OKZ066-OKZ071-OKZ073-OKZ074-OKZ075.

     HEAT ADVISORY FROM 8 AM WEDNESDAY TO 7 PM WEDNESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ067-OKZ068-OKZ070-OKZ072-OKZ076.

AR...HEAT ADVISORY FROM 8 AM WEDNESDAY TO 7 PM WEDNESDAY FOR ARZ019-
     ARZ020-ARZ029.

&&

SHORT TERM...05
LONG TERM....10
Hazardous weather outlook, Aug 23, 5:03 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT TUE AUG 23 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
503 PM CDT TUE AUG 23 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...WEST OF A LINE FROM MIAMI TO HUGO.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY
EVENING...MAINLY ACROSS FAR SOUTHEAST OKLAHOMA. ISOLATED
THUNDERSTORMS MAY ALSO REDEVELOP OVERNIGHT AS THEY HAVE THE PAST
SEVERAL NIGHTS DUE TO THE ABUNDANT MID LEVEL MOISTURE IN PLACE.

HEAT INDICES NEAR 105 WILL REMAIN POSSIBLE ACROSS PARTS OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS UNTIL AROUND SUNSET. A LIMITED
FIRE DANGER WILL ALSO CONTINUE UNTIL AROUND SUNSET FOR PARTS OF
EASTERN OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY AND MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
DANGEROUS HEAT LEVELS WILL EXPAND AND INTENSIFY ON
WEDNESDAY...WITH A HEAT ADVISORY IN EFFECT FOR MUCH OF THE AREA.
A WEAK COLD FRONT WILL ARRIVE ON THURSDAY THOUGH ANY COOLING WILL
BE MINIMAL. THIS WILL CONTINUE THE POTENTIAL FOR DANGEROUS HEAT
LEVELS INTO THE WEEKEND. A STRONGER COLD FRONT WILL ARRIVE BY
EARLY NEXT WEEK WHICH MAY PROVIDE SOME MORE SIGNIFICANT RELIEF
FROM THE HEAT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 23, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT TUE AUG 23 2011

OKZ053-232345-
CHOCTAW OK-
621 PM CDT TUE AUG 23 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN CHOCTAW

AT 622 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF FROGVILLE...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FROGVILLE...SAWYER...FORT TOWSON...
SWINK...HUSKEY...FALLON AND RAYMOND GARY STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3386 9546 3402 9545 3403 9516 3394 9517
      3395 9522 3393 9524 3390 9524 3388 9526
      3389 9527 3387 9531 3388 9533 3387 9534
      3386 9539
TIME...MOT...LOC 2322Z 273DEG 4KT 3393 9535

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 10:57 AM CDTHeat AdvisoryTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 7 more32 hr

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.